Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of study and described the occurrence of intussusception in a 5-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Previous and/or concurrent vaccination included first dose of ROTARIX given on 8 February 2008. On 8 April 2008, the subject received 2nd dose of ROTARIX (1 ml, oral). On 22 May 2008, 44 days after vaccination with ROTARIX, the subject experienced intussusception, crying, vomiting, bloody stools, mucus in stool, fever, pharyngeal hyperemia, abdominal pain, bowel peristalsis increased, current jelly stool, abdominal mass, dehydration, edema and hyperemia. The subject was hospitalised for 5 days. Relevant test results included abdominal x ray that showed scarce distal air and air-fluid levels. The subject was treated with cefotaxime, ranitidine, metamizole, ketorolac, nalbuphine, paracetamol and surgery. Surgery was performed on 23 May 2008, ileocolic invagination was found and corrected with the pharmacologic relaxation during surgery, besides, appendectomy was also done because it has hyperemia and edema. On 27 May 2008, the events were resolved. The physician considered the events were unrelated to vaccination with ROTARIX.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166